MAUDE Adverse Event Report: MENTOR TEXAS BECKER 5MM X 26CM LARGE HANDLE CANNULA; SYSTEM, SUCTION, LIPOPLASTY

MENTOR TEXAS BECKER 5MM X 26CM LARGE HANDLE CANNULA; SYSTEM, SUCTION, LIPOPLASTY
Catalog Number BEC526L
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a surgery of unknown type with a becker 5mm x 26cm large handle cannula 5mm x 26cm and tip broke off in the patient during liposuction surgery.The healthcare professional had to find it with x-ray and therefore, had to make another incision.The patient did not experience any injury.
 
Additional Manufacturer Narrative
On 4/17/2019, it was reported to mentor that it was not possible to perform a proper failure analysis since the cannula was not returned.Nonetheless, the customer provided some pictures of the actual cannula involved in the complaint.Based on the photo, the tip appears broken and fully separated.The complaint was confirmed.No further investigation can be performed at this time.No corrective actions are required.Complaint will be closed.If the complaint device is received in the future, the complaint will be reopened and an investigation will be performed accordingly.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, it was reported to mentor that the during a liposuction procedure a becker 5mm 26cm lg cannula tip broke inside of the patient.This resulted in the need for the patient to undergo an intraoperative x ray to locate the tip, resulting in an additional 2 inch (approximately) incision to obtain the tip from the patient's body.This resulted in 30 additional minutes.To the reporter's knowledge, the patient is well.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 4/9/2019, it was reported to mentor that manufacturing record evaluation was performed for the finished device 110930-09 number, and no non-conformance's related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).

Brand Name
BECKER 5MM X 26CM LARGE HANDLE CANNULA
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8415039
Report Number1645337-2019-09145
Device Sequence Number10830250
Product Code MUU
UDI-Device Identifier00081317020745
UDI-Public00081317020745
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K981172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2017
Device Catalogue NumberBEC526L
Device Lot Number110930-09
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/18/2019
04/09/2019
04/17/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/02/2019
04/09/2019
04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;